Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 6, 2026, 12:14 PM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Feb 7, 2026, 12:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 12:14 PM MST (19:14 UTC)
- In effect from
- Feb 7, 2026, 12:00 AM MST
- Expired
- Feb 7, 2026, 2:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS75 KCYS 061914 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1214 PM MST Fri Feb 6 2026 WYZ106-071200- /O.NEW.KCYS.HW.W.0014.260207T0700Z-260207T2100Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1214 PM MST Fri Feb 6 2026 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From midnight tonight to 2 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-071200- /O.NEW.KCYS.HW.A.0013.260207T0600Z-260207T1500Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 1214 PM MST Fri Feb 6 2026 ...HIGH WIND WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SATURDAY MORNING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 11 PM MST this evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Mose
3 follow-up statements
843 WWUS75 KCYS 070727 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1227 AM MST Sat Feb 7 2026 WYZ106-072100- /O.CON.KCYS.HW.W.0014.000000T0000Z-260207T2100Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1227 AM MST Sat Feb 7 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-071500- /O.CON.KCYS.HW.A.0013.000000T0000Z-260207T1500Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 1227 AM MST Sat Feb 7 2026 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ MM
052 WWUS75 KCYS 071455 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 755 AM MST Sat Feb 7 2026 WYZ110-071600- /O.EXP.KCYS.HW.A.0013.000000T0000Z-260207T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 755 AM MST Sat Feb 7 2026 ...HIGH WIND WATCH WILL EXPIRE AT 8 AM MST THIS MORNING... Winds have remained below high wind criteria this morning and therefore the high wind watch will be allowed to expire. $$ WYZ106-072100- /O.CON.KCYS.HW.W.0014.000000T0000Z-260207T2100Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 755 AM MST Sat Feb 7 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ CG
478 WWUS75 KCYS 072031 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 131 PM MST Sat Feb 7 2026 WYZ106-072145- /O.EXP.KCYS.HW.W.0014.000000T0000Z-260207T2100Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 131 PM MST Sat Feb 7 2026 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will expire at 2 PM MST this afternoon. $$ Mose
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 6, 10:05 AM MST, 2 hours 9 minutes earlier. Its key messages:
- Dry weather and mild temperatures expected for the rest of the week and into the weekend. Changes in the weather pattern likely early to mid next week.
- Some record high temperatures expected Friday and through the weekend.
- Very windy for the wind prone areas of southeast Wyoming Friday night and early Saturday morning, with locally strong wind gusts possible.
Area forecast discussion, Feb 6, 10:05 AM MST, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1005 AM MST Fri Feb 6 2026 .KEY MESSAGES... - Dry weather and mild temperatures expected for the rest of the week and into the weekend. Changes in the weather pattern likely early to mid next week. - Some record high temperatures expected Friday and through the weekend. - Very windy for the wind prone areas of southeast Wyoming Friday night and early Saturday morning, with locally strong wind gusts possible. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 245 AM MST Fri Feb 6 2026 Tranquil weather expected to continue through Saturday as all models remain consistent and show the strong upper level ridge axis pushing over the area today. Clear skies early this morning with relatively mild overnight temperatures for early February. Many locations remain in the 30s and 40s, although some of the more sheltered valleys, such as the Laramie Valley and portions of the Nebraska panhandle, remain much colder with lows in the teens to mid 20s. Do not expect much to change over the next 48 hours in this pattern with locally gusty winds being the only notable weather concern into the weekend. Should be a few degrees cooler this afternoon, compared to Thursday, as a weak cool front is trending a little further west compared to 24 hours ago. 850mb temperature analysis shows this front the best with 850 temps lowering from 14c to around 7c this afternoon, mainly across the eastern plains. This should result in highs around 10 degrees cooler compared to Thursday, but still remaining in the upper 50s to low 60s for the eastern plains...so still a pleasant day. Lowered temperatures a few degrees, especially the south facing ridges including Harrison, Lusk, Cheyenne, Kimball and Sidney Nebraska due to southerly upslope winds. A few record high temperatures are still possible today, but should mainly be Rawlins and Laramie that are affected. Winds are expected to veer back into the west for Saturday and increase with warmer temperatures expected, compared to today, due to downslope winds as a weak disturbance aloft moves southeast across the high plains. Record highs are more likely Saturday afternoon...although it should be pretty breezy or windy depending on location. As for the wind prone areas late tonight and early Saturday, winds and low to midlevel pressure gradients are expected to respond to the weak upper level disturbance moving southeast across the high plains Saturday. However, low level pressure gradients, 700mb winds, and 700mb subsidence (negative Omega) are even more modest and marginal compared to 24 hours ago. NAM and HRRR show relatively weak surface gradients along the spine of the mountains, with values below thresholds we normally look for. In-house wind guidance has also backed off some. Due to low confidence, kept winds unchanged from the previous forecast(s) and will not issue a High Wind Watch at this time. Could see a few sites briefly hit 58 to 61 MPH, but timing and location are highly uncertain (< 40% confidence). && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 346 PM MST Thu Feb 5 2026 Not many changes will be forth coming this afternoon as guidance has not really altered that much from previous thinking. There are some differences between the GFs and ECMWF that are note worthy and would have an impact on our sensible weather. These differences do not really show up until late in the period so plenty of time to get some clarification. The period initiates with the highly amplified pattern we have all become familiar with in place with ridging over the CWA, anchored by upper troughing along the east coast and another trough approaching the west coast. The ridge will dominate on Sunday with temperatures still well above average with highs in the upper 50s to mid 60s, cooler of course in the higher elevation areas. Elevated winds can not be discounted Sunday night but no headlines are expected. The ridge will start to flatten out somewhat Monday but temperatures will still be comparable to Sunday's. Guidance continue to show a cold frontal passage Monday night and into Tuesday which will knock down temperatures considerably and introduce at least a chance of much needed moisture, especially in the higher terrain areas. Actual POPS and QPF are not excessively high but any precipitation would be welcomed. The aforementioned model differences show up after the cold frontal passage with one solution developing yet another stout upper ridge over the area with a weak wave sneaking through it. Another solution has a much broad and flatter ridge to our south with much better chances of precipitation. Which solution does verify will be significant to precipitation chances and amounts but plenty of time remains to sort it all out. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1003 AM MST Fri Feb 6 2026 VFR conditions expected through the 18Z TAF period. Light and variable winds will start increasing over the next several hours, with gusts over 25kts expected this evening into the overnight hours. Some upper-level clouds will start to move in during the afternoon hours, but SKC for now. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...WFOCYS AVIATION...AM
Hazardous weather outlook, Feb 6, 5:06 AM MST, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 506 AM MST Fri Feb 6 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071215- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 506 AM MST Fri Feb 6 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Windy conditions are expected on Saturday, with very windy conditions over the wind prone areas of southeast Wyoming. Gusts around 55 MPH are expected for portions of Interstate 80 west of Cheyenne, and Interstate 25 between Wheatland and Chugwater. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:14 PM MST | High Wind Watch | CYS | Albany, Carbon | 20 hr |
| Feb 6, 12:18 PM MST | Red Flag Warning | CYS | Goshen, Laramie, Platte | 3 days |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.